MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that this transmitter is overheating.No harm or injury was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that this transmitter is overheating.No harm or injury was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that this transmitter is overheating.No harm or injury was reported.Service requested / performed: exchange.Investigation summary: a previous investigation identified that the incorrect insertion of the battery may cause the battery spring terminal to break the coating of the battery, leading to short circuit and eventually heating of the device.The most probable cause of the issue is improper battery insertion.It is remote or unlikely to cause patient death or life-threatening permanent impairment.This is because the maximum exterior temperature is below the minimum temperature that can cause a burn after prolonged (greater than 5 hours) skin exposure.The operator's manual provides instruction on how to properly insert the batteries on the device.Furthermore, a design change was made to prevent overheating by short circuit caused by improper insertion of batteries (ref tn-1231).The design change has been applied to the following serial numbers: zm-520pa - serial (b)(6) or later zm-521pa - serial (b)(6) or later zm-530pa - serial (b)(6) or later zm-531pa - serial (b)(6) or later a design change has been implemented to the product to prevent short circuit of the battery during battery insertion.The complaint device was manufactured prior to this change.
 
Event or Problem Description
The customer reported that this transmitter was overheating.No harm or injury was reported.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
1-1 tajino
attn: shama mooman
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11596982
Report Number8030229-2021-00180
Device Sequence Number4225431
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown